Florida, 2017Damaging Winds in Florida, February 7, 2017
February 7, 2017 · NWS TAE · 37 events in 15 counties and zones
After a very active January, another strong system moved through the tri-state region on February 7th. Although no tornadoes were reported, there were numerous reports of trees and power lines blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $86,000
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After a very active January, another strong system moved through the tri-state region on February 7th. Although no tornadoes were reported, there were numerous reports of trees and power lines blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 7, 2:27 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 7, 2:27 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
327 PM EST Tue Feb 7 2017
.NEAR TERM [Through Tonight]...
Summary: The threat for severe weather will increase this afternoon
through the evening hours. The best chance of seeing any severe
weather is across portions of the Florida panhandle and southeast
Alabama, although isolated severe weather is possible across the
entire area. The main threats are damaging wind gusts and large hail
with localized impacts to trees and power lines, although an
isolated tornado or two cannot be ruled out.
Analysis: This afternoon's water vapor imagery shows the base of a
vigorous upper level shortwave is now moving through eastern
Louisiana and southern Mississippi. Ahead of it, the environment
has destabilized fairly significantly for this time of year with
SBCAPE values over 1500 j/kg extending well inland into southeast
Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear
values are still fairly low in our area, but shear is higher to the
west across portions of southwest Alabama and southern Mississippi,
and this airmass is forecast to move eastward through the evening
hours. The RAP runs today have remain consistent in showing a
stronger low level jet than the NAM, GFS, or ECMWF, and looking at
the velocities from the KMOB radar, the RAP may be closer to the
truth. Thus, there remains a threat of severe storms across the
entire area through the evening hours. The greatest threat continues
to be across the western half of the area. SPC has extended the
slight risk area eastward a bit compared to this morning's outlook,
which makes sense given the more impressive appearance to the system
than this morning. The CAM guidance continues to suggest a QLCS will
move into the area with some CAMs explicitly showing 50 knot gusts
or higher. Most of the activity should be out of the area by
midnight with the potential for areas of fog to develop in its wake
late tonight.
.SHORT TERM [Wednesday Through Thursday Night]...
Southwesterly flow will continue from Wednesday through Wednesday
night across our area as an upper level trough approaches our area
from the northwest. However, in the wake of the MCS that will
have moved through our area the previous night, a fairly stable
airmass will be in place over inland regions early Wednesday,
resulting in dry conditions during the morning and early afternoon.
Moisture is expected to gradually increase from south to north
during the afternoon and evening hours, with PWAT values
increasing to 1.0-1.5". A cold front will then move across our
area overnight, with best chances of showers and isolated
thunderstorms from Tallahassee east through the FL Big Bend and
south central GA. Cooler and much drier air will move into our
area on Thursday, with clear skies and highs in the mid 60s to
lower 70s. Lows Thursday night will dip into the mid-upper 30s
inland, with 40s along the Gulf Coast.
.LONG TERM [Friday Through Tuesday]...
The upper level trough mentioned in the short term discussion will
move to our east on Friday, and will be replaced by an upper ridge
over the eastern CONUS from the weekend through early next week.
With a broad area of high pressure at the surface, expect dry
conditions to prevail throughout this period. Seasonably cool
conditions on Friday (highs in the 60s, lows in the 40s) will
quickly give way to warmer than normal temperatures through the
weekend and early next week. Highs in the 70s and lows in the 50s
are expected from Saturday through Tuesday.
&&
.AVIATION [Through 18Z Wednesday]...
A line of showers and thunderstorms will cross the area from west
to east through this evening. A few storms may be severe with hail
and strong winds. Once the squall line passes, low ceilings and
areas of fog will be possible late tonight with IFR to LIFR
conditions possible. Only a slow improvement is expected on
Wednesday morning.
&&
.MARINE...
A line of thunderstorms, possibly strong to severe, will move
through our marine zones this evening. Strong wind gusts and
frequent lightning will accompany the storms. Otherwise, expect
winds generally around 10 to 15 knots and seas of 2 to 3 feet
through the next few days.
&&
.FIRE WEATHER...
In the wake of showers and isolated thunderstorms Wednesday, much
drier air is expected on Thursday. Strong transport winds will lead
to high dispersions across much of the area. RH values will stay
above the threshold for red flag conditions.
&&
.HYDROLOGY...
Some heavy rain is possible this evening with the thunderstorms,
but storms will likely be moving too quickly to pose a significant
flooding threat. No heavy rain is anticipated from Wednesday
through the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 59 77 62 70 37 / 90 10 30 0 0
Panama City 64 71 63 67 43 / 80 20 20 0 0
Dothan 59 75 56 64 36 / 80 10 20 0 0
Albany 59 75 58 65 35 / 90 10 20 0 0
Valdosta 58 76 61 70 37 / 90 20 30 10 0
Cross City 60 76 63 74 38 / 80 20 30 10 0
Apalachicola 62 71 63 70 44 / 80 20 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...DVD
MARINE...Lahr
FIRE WEATHER...Scholl
HYDROLOGY...Lahr
In the hours before
Special weather statement, Feb 7, 3:32 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM CST TUE FEB 7 2017
ALZ065-066-068-069-072215-
Dale AL-Coffee AL-Houston AL-Geneva AL-
332 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...WESTERN
HOUSTON...SOUTHERN DALE AND GENEVA COUNTIES UNTIL 415 PM CST...
At 332 PM CST, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Opp to 8 miles
west of Samson to 7 miles southeast of Florala. Movement was east at
55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Geneva, Fort Rucker, Enterprise, Ozark, Dothan, Hartford,
Taylor, Midland City, Level Plains, Slocomb, Samson, Newton, New
Brockton, Pinckard, Malvern, Clayhatchee, Kinston, Coffee Springs and
Black.
LAT...LON 3136 8620 3144 8549 3113 8544 3100 8546
3100 8619 3119 8620
TIME...MOT...LOC 2132Z 264DEG 46KT 3129 8622 3107 8618 3091 8628
11-MOOREThunderstorm Wind, Walton
- When
- February 7, 3:35 PM CST to 4:05 PM CST
- Where
- Walton County, Pond Creek to Bruce
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.790, -86.380
Multiple trees and power lines were blown down across Walton county.
Thunderstorm Wind, Walton
- When
- February 7, 3:36 PM CST
- Where
- Walton County, 0.51 mi WNW of Mossy Head
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.742, -86.318
Two large trees were blown down east of Mossy Head Park and School on Highway 90.
Thunderstorm Wind, Walton
- When
- February 7, 3:47 PM CST
- Where
- Walton County, 1.37 mi ENE of De Funiak Springs Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.740, -86.130
A pine tree was blown down on Walton Road.
Thunderstorm Wind, Walton
- When
- February 7, 3:57 PM CST
- Where
- Walton County, Freeport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.490, -86.130
Trees were blown down in Freeport.
Thunderstorm Wind, Holmes
- When
- February 7, 3:57 PM CST to 4:20 PM CST
- Where
- Holmes County, Prosperity to Bonifay
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.850, -85.940
Multiple trees and power lines were blown down across Holmes county.
Thunderstorm Wind, Washington
- When
- February 7, 4:12 PM CST
- Where
- Washington County, Ebro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.440, -85.870
Trees were blown down and blocking the south bound lane of Highway 79 in Ebro.
Thunderstorm Wind, Bay
- When
- February 7, 4:19 PM CST
- Where
- Bay County, 6.08 mi NE of Westbay
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.358, -85.796
Thunderstorm Wind, Washington
- When
- February 7, 4:20 PM CST
- Where
- Washington County, 2.82 mi WNW of Riverside
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.496, -85.704
Trees were blown down onto Turkey Run Road near Greenhead.
Thunderstorm Wind, Washington
- When
- February 7, 4:24 PM CST
- Where
- Washington County, Crystal Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.440, -85.680
Trees were blown down in the Crystal Lake area.
Thunderstorm Wind, Jackson
- When
- February 7, 4:33 PM CST
- Where
- Jackson County, 3.75 mi NNE of Cottondale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.840, -85.346
Trees were blown down near the intersection of SR-73 and US-231.
Thunderstorm Wind, Jackson
- When
- February 7, 4:42 PM CST
- Where
- Jackson County, 2.06 mi NNE of Marianna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.797, -85.216
A tree was blown down near Caverns Road and Bales Drive.
Thunderstorm Wind, Jackson
- When
- February 7, 4:42 PM CST
- Where
- Jackson County, Marianna
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.770, -85.230
A tree was blown down on a house in Marianna.
Thunderstorm Wind, Bay
- When
- February 7, 4:45 PM CST
- Where
- Bay County, 0.18 mi NW of Panama City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.172, -85.662
A tree was blown down at 13th Street and Jenks Ave.
Thunderstorm Wind, Bay
- When
- February 7, 4:45 PM CST to 5:00 PM CST
- Where
- Bay County, Hiland Park to Wetappo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 30.190, -85.620
Numerous power lines were blown down across Bay county.
Thunderstorm Wind, Calhoun
- When
- February 7, 4:45 PM CST to 5:15 PM CST
- Where
- Calhoun County, Center Lake to Marysville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 30.550, -85.330
Several trees and power lines were blown down across Calhoun county.
Thunderstorm Wind, Jackson
- When
- February 7, 4:50 PM CST
- Where
- Jackson County, 2.28 mi NNW of Simsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.710, -85.185
A tree was blown down near Rocky Creek Road and the SR-71 intersection.
Thunderstorm Wind, Jackson
- When
- February 7, 4:50 PM CST
- Where
- Jackson County, 2.54 mi NNW of Simsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.714, -85.186
A tree was blown down near Magnolia Road and the SR-71 intersection.
Thunderstorm Wind, Calhoun
- When
- February 7, 4:57 PM CST
- Where
- Calhoun County, Ocheessee
- Measured
- 55 kt (63 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.580, -85.020
Strong winds uprooted a large tree which fell onto a person, resulting in a fatality.
Thunderstorm Wind, Calhoun
- When
- February 7, 5:00 PM CST
- Where
- Calhoun County, Blountstown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.440, -85.040
A tree was blown down onto a house in Blountstown. Damage was estimated.
Thunderstorm Wind, Gadsden
- When
- February 7, 6:08 PM EST
- Where
- Gadsden County, 0.69 mi E of Sycamore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.579, -84.808
Trees were blown down and blocking Sycamore Road.
Thunderstorm Wind, Gadsden
- When
- February 7, 6:10 PM EST
- Where
- Gadsden County, 1.92 mi S of Rosedale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.622, -84.800
Trees were blown down onto I-10 between mile markers 166 and 169.
Thunderstorm Wind, Gulf
- When
- February 7, 5:25 PM CST
- Where
- Gulf County, Wewahitchka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.110, -85.190
Power lines were blown down in the Wewahitchka area.
Thunderstorm Wind, Liberty
- When
- February 7, 6:26 PM EST
- Where
- Liberty County, 0.84 mi SW of Estiffapulga
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.290, -85.038
Trees were reported down on Highway 379A.
Thunderstorm Wind, Bay
- When
- February 7, 5:30 PM CST
- Where
- Bay County, Fountain
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 30.470, -85.420
A healthy pine tree was blown down onto a truck, causing damage to the truck bed. Damage cost was estimated.
Thunderstorm Wind, Gadsden
- When
- February 7, 6:30 PM EST
- Where
- Gadsden County, 0.43 mi WSW of Branchville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.648, -84.487
Power lines were blown down along Point Milligan Road.
Thunderstorm Wind, Leon
- When
- February 7, 7:00 PM EST
- Where
- Leon County, 0.9 mi SW of Eight Mile Pond Area
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.312, -84.312
A tree was blown down across Wakulla Springs Road.
Thunderstorm Wind, Wakulla
- When
- February 7, 7:00 PM EST
- Where
- Wakulla County, 3.89 mi NNE of Bethel
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -84.290
A large tree was snapped.
Thunderstorm Wind, Leon
- When
- February 7, 7:00 PM EST
- Where
- Leon County, 0.44 mi NNE of Chaires
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.436, -84.118
A tree was reported down at Chaires Crossroads.
Thunderstorm Wind, Wakulla
- When
- February 7, 7:00 PM EST
- Where
- Wakulla County, 2.98 mi NW of Vereen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.296, -84.270
Power lines were blown down on Bob Miller Road.
Thunderstorm Wind, Wakulla
- When
- February 7, 7:00 PM EST
- Where
- Wakulla County, 3.45 mi N of Bethel
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.300, -84.320
A large tree was snapped.
Thunderstorm Wind, Leon
- When
- February 7, 7:00 PM EST
- Where
- Leon County, State Capitol Complex
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 30.430, -84.280
Scattered trees and power lines were blown down in Tallahassee.
Thunderstorm Wind, Wakulla
- When
- February 7, 7:04 PM EST
- Where
- Wakulla County, 0.91 mi SW of Shadeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 30.180, -84.310
A tree fell and caused roof damage to a house. Damage cost was estimated.
Thunderstorm Wind, Jefferson
- When
- February 7, 7:30 PM EST
- Where
- Jefferson County, 2.97 mi S of Hell'S Half Acre
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.147, -83.975
A tree was blown down and blocked Highway 98.
Thunderstorm Wind, Taylor
- When
- February 7, 8:00 PM EST
- Where
- Taylor County, 1.22 mi N of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.128, -83.582
Trees were blown down along Jefferson Street in Perry. One tree fell on a car. Damage was estimated.
Thunderstorm Wind, Taylor
- When
- February 7, 8:00 PM EST
- Where
- Taylor County, Hampton Springs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.080, -83.650
A tree was blown down in the Hampton Springs area.
Thunderstorm Wind, Madison
- When
- February 7, 8:10 PM EST
- Where
- Madison County, 2.29 mi SW of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.390, -83.330
A tree was blown down onto I-10 near Lee.
Thunderstorm Wind, Lafayette
- When
- February 7, 8:43 PM EST
- Where
- Lafayette County, 4.84 mi W of Grady
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 29.960, -83.010
Roof damage occurred to a house off of Highway 27. Damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 7, 20171 death · 39 injured · EF3 · 13 events
- Tornadoes and Hail in Mississippi, February 7, 2017$528,000 · EF2 · 18 events
- Winter Storm and Winter Weather in Michigan, February 7 to 8, 20171 death · 2 injured · 8 events
- Flooding and Heavy Snow in California, February 7 to 14, 2017$11 million · 71 kt wind · 11 events
- Flooding in Utah, February 7 to 27, 2017$9.3 million · 4 events
- Flash Flood and Flooding in Nevada, February 7 to 14, 2017$6.5 million · 3 events
- Tornadoes and Damaging Winds in Florida, February 7, 20172 injured · $55,000 · EF1 · 28 events
- Tornado and Damaging Winds in Georgia, February 7, 2017$219,000 · EF1 · 6 events
- Damaging Winds and Lightning Strike in Florida, February 7, 2017$405,000 · 78 kt wind · 9 events
- Damaging Winds in Alabama, February 7, 2017$260,000 · 74 kt wind · 2 events
- Tornado and Hail in Alabama, February 7, 20171 injured · $104,000 · EF0 · 6 events
- Damaging Winds and Lightning Strike in Georgia, February 7, 2017$63,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670033, 670032, 670034, 670035, 670036, 670037, 670038, 670039, 670040, 670041, 670042, 670044, 670048, 670049, 670053, 670050, 670051, 670052, 670054, 670057, 670058, 670055, 670059, 670056, 670060, 670061, 670062, 670063, 670064, 670065, 670066, 670067, 670068, 670069, 670070, 670071, 670073.